Taiwanese Journal of Mathematics


Boštjan Brešar, Michael A. Henning, and Sandi Klavžar

Full-text: Open access


We continue the study of $\{k\}$-dominating functions in graphs (or integer domination as we shall also say) started by Domke, Hedetniemi, Laskar, and Fricke [5]. For $k \ge 1$ an integer, a function $f \colon V(G) \rightarrow \{0,1,\ldots,k\}$ defined on the vertices of a graph $G$ is called a $\{k\}$-dominating function if the sum of its function values over any closed neighborhood is at least~$k$. The weight of a $\{k\}$-dominating function is the sum of its function values over all vertices. The $\{k\}$-domination number of $G$ is the minimum weight of a $\{k\}$-dominating function of $G$. We study the $\{k\}$-domination number on the Cartesian product of graphs, mostly on problems related to the famous Vizing's conjecture. A connection between the $\{k\}$-domination number and other domination type parameters is also studied.

Article information

Taiwanese J. Math., Volume 10, Number 5 (2006), 1317-1328.

First available in Project Euclid: 20 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05C69: Dominating sets, independent sets, cliques

$\{k\}$-dominating function integer domination Cartesian product Vizing's conjecture


Brešar, Boštjan; Henning, Michael A.; Klavžar, Sandi. ON INTEGER DOMINATION IN GRAPHS AND VIZING-LIKE PROBLEMS. Taiwanese J. Math. 10 (2006), no. 5, 1317--1328. doi:10.11650/twjm/1500557305. https://projecteuclid.org/euclid.twjm/1500557305

Export citation


  • B. Bre$\check {\rm s}$ar, On Vizing's conjecture, Discuss. Math. Graph Theory, 21 (2001), 5-11.
  • T. Y. Chang and W. E. Clark, The domination numbers of the $5\times n$ and $6\times n$ grid graphs, J. Graph Theory, 17 (1993), 81-107.
  • W. E. Clark, M. E. H. Ismail and S. Suen, Application of upper and lower bounds for the domination number to Vizing's conjecture, Ars Combin., 69 (2003), 97-108.
  • W. E. Clark and S. Suen, An inequality related to Vizing's conjecture, Electron. J. Combin., 7(1) (2000), Note 4, 3 pp. (electronic).
  • G. S. Domke, S. T. Hedetniemi, R. C. Laskar and G. H. Fricke, Relationships between integer and fractional parameters of graphs. In Y. Alavi, G. Chartrand, O.R. Oellermann, and A.J. Schwenk, editors, Graph Theory, Combinatorics, and Applications, Proc. Sixth Quad. Conf. on the Theory and Applications of Graphs, (Kalamazoo, MI 1988), Wiley, Vol. 2, 1991, pp. 371-387,
  • D. C. Fisher, J. Ryan, G. Domke, and A. Majumdar, Fractional domination of strong direct products, Discrete Appl. Math., 50 (1994), 89-91.
  • F. Harary and T. W. Haynes, Double domination in graphs, Ars Combin. 55 (2000), 201-213.
  • T. W. Haynes, S. T. Hedetniemi, and P. J. Slater (eds). Fundamentals of Domination in Graphs, Marcel Dekker, Inc. New York, 1998.
  • T. W. Haynes, S. T. Hedetniemi, and P. J. Slater (eds). Domination in Graphs: Advanced Topics, Marcel Dekker, Inc. New York, 1998.
  • B. Hartnell and D. F. Rall, Domination in Cartesian products: Vizing's conjecture. In: T. W. Haynes, S. T. Hedetniemi and P. J. Slater, eds., Domination in Graphs: Advanced Topics, 1998, pp. 163-189. Marcel Dekker.
  • W. Imrich and S. Klav$\check {\rm z}$ar, Product Graphs: Structure and Recognition, John Wiley & Sons, New York, 2000.
  • M. S. Jacobson and L. F. Kinch, On the domination number of products of graphs II: trees, J. Graph Theory 10 (1986), 97-106.
  • C.-S. Lian and G. J. Chang, Algorithmic aspect of $k$-tuple domination in graphs, Taiwanese J. Math., 6 (2002), 415-420.
  • C.-S. Lian and G. J. Chang, $k$-tuple domination in graphs, Inform. Proc. Lett. 87 (2003), 45-50.
  • E. R. Scheinerman and D. H. Ullman, Fractional Graph Theory, John Wiley & Sons, New York, 1997.
  • L. Sun, A result on Vizing's conjecture, Discrete Math., 275 (2004), 363-366.
  • V. G. Vizing, Some unsolved problems in graph theory. Uspehi Mat. Nauk, 23(6) (1968), 117-134.